Alert archive / Maine / Wind Advisories in 2019

Wind Advisory 4, NWS Caribou, ME

February 14, 2019Hancock County, Washington County, Maine

NWS Caribou, ME issued this wind advisory at Feb 14, 2019, 3:54 PM EST for Hancock County, Washington County, Maine. It took effect at Feb 15, 2019, 3:00 PM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2019, 3:54 PM EST (20:54 UTC)
In effect from
Feb 15, 2019, 3:00 PM EST
Expired
Feb 16, 2019, 1:00 AM EST
In force
10 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2019-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2019-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

228 
WWUS71 KCAR 142054
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
354 PM EST Thu Feb 14 2019

MEZ029-030-150600-
/O.NEW.KCAR.WI.Y.0004.190215T2000Z-190216T0600Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
354 PM EST Thu Feb 14 2019

...WIND ADVISORY IN EFFECT FROM 3 PM FRIDAY TO 1 AM EST
SATURDAY...

The National Weather Service in Caribou has issued a Wind
Advisory, which is in effect from 3 PM Friday to 1 AM EST
Saturday.

* WINDS...South 25 to 35 mph with gusts up to 50 mph.

* TIMING...Friday afternoon through early Saturday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Numerous power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 40 to 50 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

Norcross
7 follow-up statements
455 
WWUS71 KCAR 142343
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
643 PM EST Thu Feb 14 2019

MEZ029-030-150745-
/O.CON.KCAR.WI.Y.0004.190215T2000Z-190216T0600Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
643 PM EST Thu Feb 14 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM FRIDAY TO 1 AM EST
SATURDAY...

* WINDS...South 25 to 35 mph with gusts up to 50 mph.

* TIMING...Friday afternoon through early Saturday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Numerous power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 40 to 50 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$
583 
WWUS71 KCAR 150245
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
945 PM EST Thu Feb 14 2019

MEZ029-030-151045-
/O.CON.KCAR.WI.Y.0004.190215T2000Z-190216T0600Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
945 PM EST Thu Feb 14 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM FRIDAY TO 1 AM EST
SATURDAY...

* WINDS...South 25 to 35 mph with gusts up to 50 mph.

* TIMING...Friday afternoon through early Saturday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Numerous power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 40 to 50 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

CB
875 
WWUS71 KCAR 150745
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
245 AM EST Fri Feb 15 2019

MEZ029-030-151600-
/O.CON.KCAR.WI.Y.0004.190215T2000Z-190216T0600Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
245 AM EST Fri Feb 15 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
1 AM EST SATURDAY...

* WINDS...South 25 to 35 mph with gusts up to 50 mph.

* TIMING...This afternoon through early Saturday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Numerous power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 40 to 50 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$
240 
WWUS71 KCAR 151455
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
955 AM EST Fri Feb 15 2019

MEZ029-030-160000-
/O.CON.KCAR.WI.Y.0004.190215T2000Z-190216T0600Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
955 AM EST Fri Feb 15 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
1 AM EST SATURDAY...

* WINDS...South 25 to 35 mph with gusts up to 50 mph.

* TIMING...This afternoon through early Saturday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Numerous power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 40 to 50 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

Norcross
637 
WWUS71 KCAR 152101
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
401 PM EST Fri Feb 15 2019

MEZ029-030-160600-
/O.CON.KCAR.WI.Y.0004.000000T0000Z-190216T0600Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
401 PM EST Fri Feb 15 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY...

* WINDS...South 25 to 35 mph with gusts up to 50 mph.

* TIMING...This afternoon through early Saturday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Numerous power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 40 to 50 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

Norcross
140 
WWUS71 KCAR 152326
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
626 PM EST Fri Feb 15 2019

MEZ029-030-160600-
/O.CON.KCAR.WI.Y.0004.000000T0000Z-190216T0600Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
626 PM EST Fri Feb 15 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY...

* WINDS...South 25 to 35 mph with gusts up to 50 mph.

* TIMING...This afternoon through early Saturday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Numerous power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 40 to 50 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$
008 
WWUS71 KCAR 160229
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
929 PM EST Fri Feb 15 2019

MEZ029-030-160600-
/O.CON.KCAR.WI.Y.0004.000000T0000Z-190216T0600Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
929 PM EST Fri Feb 15 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY...

* WINDS...South 25 to 35 mph with gusts up to 50 mph.

* TIMING...Through early Saturday morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Numerous power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 40 to 50 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Feb 14, 1:06 PM EST, 2 hours 48 minutes earlier.

Area forecast discussion, Feb 14, 1:06 PM EST, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
106 PM EST Thu Feb 14 2019

.SYNOPSIS...
High pressure will cross the region today through tonight. A
warm front will lift across the region Friday, with a cold
front crossing Friday night.
&&

.NEAR TERM /THROUGH TONIGHT/...
Update...
Surface high pressure will build toward the region this
afternoon, while an upper level disturbance crosses northern
Maine. Expect partly/mostly cloudy skies across the north and
mountains this afternoon along with isolated snow showers.
Partly/mostly sunny skies are expected across central and
Downeast portions of the forecast area. West to northwest winds
gusting up to around 25 mph could produce patchy blowing snow
across northern and central portions of the forecast area.
Afternoon high temperatures will range from the lower to mid 20s
north, to around 30 interior Downeast with lower 30s along the
Downeast coast. Have updated the forecast to adjust for current
conditions along with afternoon temperatures and clouds.

Previous Discussion...
A strong clipper like low will approach from the Great Lakes
tonight and spread snow into the area from west to east on
Friday. A tight gradient between high pressure departing to our
east and the occlusion ahead of the low moving in from the west
will bring an increasing south southeasterly winds on Friday. As
snow moves into the area Friday afternoon, the increasing south
winds will result in blowing and drifting, especially over the
north. Warmer air pulling north ahead of the occlusion will
change precipitation over to rain from south to north Friday
afternoon into Friday evening. Rain may mix in as far north as
east central Aroostook county Friday evening before a strong
cold front pushes in ending the precipitation. A strong south
southeasterly wind will continue into Friday evening, but any
change to rain will dampen the blowing snow by early to mid
evening. The rain and snow will press east of the area by
midnight Friday night with partial clearing overnight as winds
shift to the west behind the cold front. Cooler air will begin
to push into the area overnight following the frontal passage.
&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
Sfc/upper trof is forecast to swing across the region during the
day on Saturday. There appears to be enough moisture up through
700mbs and weak forcing to generate some snow shower activity.
The activity looks to be situated across the n and w. Took a
blend of the GFS and NAM to go w/30% pops for snow showers in
the aforementioned areas. A dusting of snow at best and that
should do it. Daytime temps on Saturday are expected to be above
normal for the entire CWA. The CWA looks like it will hang onto
a gradient right into Sunday w/the broad upper trof forecast to
remain across the region. This will lead to clouds from time to
time especially during the day. Confluent flow aloft however
will allow for dry conditions w/no precip chances. Cooler on
Sunday w/daytime temps averaging below normal for mid February.
&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Storm track looks like it will turn to a more southern track
into next week. Canadian high pres is expected to build toward
the region Sunday right into mid week. Long range guidance
including the GFS/ECMWF and Canadian Global show a low pres
system moving off the Delmarva but tracking well s of the region
later Sunday night into Monday. The ECMWF keeps this system well
s of the region w/the entire CWA remaining on the dry side. The
GFS and Canadian Global give the coastal areas of Maine a
glancing blow. Given the broad upper trof and position of the
sfc low, decided to lean w/a dry forecast. It will be turning
colder w/temps staying well below normal. We could be seeing
consecutive mornings up through Wednesday where morning temps
are below 0F, especially for the northern and western areas.
&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
NEAR TERM: Occasional MVFR conditions will occur across the
north and mountains this afternoon, with VFR conditions
Downeast. VFR conditions are expected across the entire region
tonight. Conditions will then lower to IFR Friday into Friday
night in low clouds, snow and rain. Southerly wind shear is
possible Friday afternoon into Friday evening, especially
Downeast.

SHORT TERM: VFR looks to be the rule for KBGR and KBHB right
into Sunday. Northern terminals will be seeing periods of MVFR
cigs on Saturday especially n of KHUL. Otherwise, VFR looks to
be in order as well.
&&

.MARINE...
NEAR TERM: A Small Craft Advisory remains in effect into this
evening. Conditions could then briefly fall below small craft
advisory levels later tonight. Winds will then rapidly increase
from the south Friday ahead of a strong occlusion, reaching gale
Friday afternoon. The southerly gale will continue into Friday
night. Seas will build up to 14 ft in response to the south
wind. The winds will diminish late Friday night after a cold
front pushes through.

SHORT TERM: Seas look like they will stay up for a while on
Saturday w/heights of 6-8 ft and a swell component. NW winds are
forecast to pick up to speeds of 15-20 kts Saturday afternoon
into Sunday. Winds are expected to veer to the N w/low pres
passing s of the waters. Decided to keep sustained winds of 15+
kts into Monday. Seas are forecast to subside back to 3-4 ft by
this time.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Gale Watch from Friday morning through late Friday night for
     ANZ050>052.
     Small Craft Advisory until 7 PM EST this evening for
     ANZ050>052.

&&

Near Term...Norcross/Bloomer
Short Term...Hewitt
Long Term...Hewitt
Aviation...Norcross/Bloomer/Hewitt
Marine...Norcross/Bloomer/Hewitt
Hazardous weather outlook, Feb 14, 3:01 AM EST, 12 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
301 AM EST Thu Feb 14 2019

MEZ001>006-010-031-150815-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Southern Piscataquis-
301 AM EST Thu Feb 14 2019

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine and North Woods Maine.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Low pressure approaching on Friday will bring a period of snow Friday
afternoon into Friday evening, possibly mixing with rain. Several
inches of snow is likely. Strong southeast winds late Friday
afternoon into Friday evening will result in blowing and drifting
snow and possibly some isolated power outages.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-150815-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
301 AM EST Thu Feb 14 2019

...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY
NIGHT...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ011-015>017-029-030-032-150815-
Central Penobscot-Southern Penobscot-Interior Hancock-
Central Washington-Coastal Hancock-Coastal Washington-
Northern Washington-
301 AM EST Thu Feb 14 2019

This Hazardous Weather Outlook is for Coastal DownEast Maine, Far
Eastern Maine, Interior DownEast Maine and Penobscot Valley Maine.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong south to southeast winds Friday afternoon into Friday night
may result in some power outages.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 11:39 PM ESTGale WatchCAR17 hr
Feb 14, 9:40 AM ESTSmall Craft AdvisoryCAR9 hr
Feb 14, 3:46 PM ESTWinter Weather AdvisoryCARAroostook, Penobscot, Piscataquis, Somerset36 hr
Feb 14, 4:33 PM ESTGale WarningCAR32 hr

Nearby

Wind Advisories in Maine, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.